MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLM930060
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone: (b)(6).The initial reporter email address is not available / reported.Based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (30670794) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint product available to be returned for analysis, the reported product issue documented in the complaint cannot be confirmed through functional evaluation and analysis.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a stent-assisted coil embolization procedure targeting an unruptured anterior communicating artery (acomm) aneurysm via femoral access.Femoral artery puncture was done to insert 8f optimo flex guiding catheter (tokai medical) to the internal carotid artery (ica), then direct access via a guidepost® distal access catheter (tokai medical) was advanced along the catheter to the a1 segment of the anterior cerebral artery (aca).An sl-10® microcatheter (stryker) was advanced to the a2 segment and an echelon¿ 14 microcatheter (medtronic) was inserted into the aneurysm via the jailing technique.The first coil, a 3.00mm x 6.00cm galaxy g3 mini (glm930060 / lot# unknown) was placed via the echelon 14 microcatheter; it was reported that this coil protruded into the parent vessel, so a neuroform atlas® stent system (stryker) was deployed during winding via the sl-10® microcatheter.The first coil was detached.The second coil, a 1.00mm x 4.00cm galaxy g3 mini (glm910040 / 30937885) was inserted into the echelon 14 microcatheter, but strong resistance was felt inside the introducer sheath and it could not be advanced; the coil was retrieved.The third coil, another 1.00mm x 4.00cm galaxy g3 mini (glm910040) from the same lot (30937885) was introduced and strong resistance was felt during advancement in the echelon 14 microcatheter.The fourth coil, another 1.00mm x 4.00cm galaxy g3 mini (glm910040) from the same lot (30937885) was introduced and strong resistance was also felt during advancement in the echelon 14 microcatheter.It was reported that five (5) coils: four(4) 1.00mm x 4.00cm galaxy g3 mini (glm910020) and one (1) 1.00mm x 2.00cm galaxy g3 mini (glm910020) were implanted.The last tenth coil, a 1.00mm x 2.00cm galaxy g3 mini coil delivered via a headway® duo microcatheter (microvention) did not fit within the aneurysm and was retrieved.Final angiography was performed and the procedure was completed.Continuous flush was maintained during the procedure.There was no negative impact to the patient.On 14-dec-2023, the following limited information was received.Per the information, the total number of coils implanted will be confirmed.The 10th coil, 1mm x 2cm galaxy g3 mini that was reported as unfit was retrieved ¿ no further information is available at this time related to this coil.On 21-dec-2023, additional information was received.Per the information, the lot number of the first coil, 3.00mm x 6.00cm galaxy g3 mini (glm930060) is 30670794; this first coil was implanted.The information indicated that there was severe vessel tortuosity from the internal carotid artery (ica) to the a1 segment.The second, third and fourth coils:1.00mm x 4.00cm galaxy g3 mini (glm910040) from the same lot (30937885) were replaced with 1.00mm x 4.00cm galaxy g3 mini and was implanted.Per the information, a total of six coils were implanted, they are: 3.00mm x 6.00cm galaxy g3 mini, four 1.00mm x 4.00cm galaxy g3 mini coils and a 1.00mm x 2.00cm galaxy g3 mini coil.The tenth coil, another 1.00mm x 2.00cm galaxy g3 mini coil could not enter the aneurysm because there was no more space; it was retrieved and no more coils were implanted and the procedure was completed.The reported issue delayed the procedure by ¿several minutes,¿ clinical impact is unknown.

Brand Name
GALAXY G3 MINI 3MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18414008
Report Number3008114965-2023-00941
Device Sequence Number8710900
Product Code KRD
UDI-Device Identifier10886704080336
UDI-Public10886704080336
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue NumberGLM930060
Device Lot Number30670794
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Initial Report FDA Received Date12/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8F OPTIMO FLEX GUIDING CATHETER (TOKAI MEDICAL); ECHELON¿ 14 MICROCATHETER (MEDTRONIC); GUIDEPOST® DISTAL ACCESS CATHETER (TOKAI MEDICAL); NEUROFORM ATLAS® STENT SYSTEM (STRYKER); SL-10® MICROCATHETER (STRYKER)
Patient SexUnknown